Türkçe       English

Print
doi:10.5578/tt.1897
[ Fulltext ][ PDF ]
Acute isoniazid intoxication: an uncommon cause of convulsion, coma and acidosis

Acute isoniazid intoxication: an uncommon cause of convulsion, coma and acidosis

Sinan UZMAN, Tümay ULUDAĞ YANARAL, Mehmet TOPTAŞ, Alparslan KOÇ, Aytül TAŞ, Gülşen BİCAN


Clinic of Anesthesiology and Reanimation, Haseki Training and Research Hospital, Istanbul, Turkey.

SUMMARY

Acute isoniazid intoxication: an uncommon cause of convulzion, coma and acidosis

Despite the widespread use, suicidal ingestion of isoniazid is a rare condition in Turkey. We reported a case of acute isoniazid intoxication associated with alcohol intake presenting with convulsion, coma and metabolic acidosis. The patient was treated successfully with intravenous pyridoxine administration. Early recognation and appropriate treatment in the intensive care unit is very important to prevent mortality in patients with acute isoniazid toxicity.

Key Words: Acute isoniazid intoxication, pyridoxine, convulsions, metabolic acidosis, coma.

Tuberk Toraks 2013; 61(1): 50-53 • doi: 10.5578/tt.1897

Received: 09/12/2012 - Accepted: 13/02/2013

Address for Correspondence:

Dr. Sinan UZMAN,

SB Haseki Eğitim ve Araştırma Hastanesi,

Anesteziyoloji ve Reanimasyon Kliniği,

Fatih, İSTANBUL - TURKEY

e-mail: drsinanuzman@yahoo.com

[ Fulltext ][ PDF ]
Print